Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 11, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at May 30, 2007, 3:25 PM CDT for Clay County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2007, 3:25 PM CDT (20:25 UTC)
- Expired
- May 30, 2007, 9:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Clay County, MO
The radar
The Pleasant Hill radar (KEAX), 60 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 4:25 PM CDT | FLASH FLOOD | Liberty, MO | SEVERAL INCHES OF WATER ON I-35. |
| May 30, 5:14 PM CDT | FLASH FLOOD | Mosby, MO | 122ND STREET CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 60 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 302031
FFWEAX
MOC047-310230-
/X.NEW.KEAX.FF.W.0011.070530T2025Z-070531T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
328 PM CDT WED MAY 30 2007
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 930 PM CDT
* AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES OF OVER 2 INCHES OF RAIN IN THE PAST
HOUR OVER SOUTHERN AND CENTRAL CLAY COUNTY...WITH AN ADDITIONAL
INCH ACCUMULATION LIKELY DURING THE NEXT HOUR WILL LEAD TO FLASH
FLOODING...PARTICULARLY IN LOW LYING AND FLOOD PRONE AREAS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CLAYCOMO...GLADSTONE...KEARNEY...LIBERTY...AVONDALE...GLENAIRE...
HOLT...MISSOURI CITY...OAKVIEW AND PLEASANT VALLEY.
A FLASH FLOODING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
LAT...LON 3945 9457 3929 9458 3913 9459 3918 9429
3946 9421
$$
213 follow-up statements
000
WGUS73 KEAX 302134
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
431 PM CDT WED MAY 30 2007
MOC047-310230-
/X.CON.KEAX.FF.W.0011.000000T0000Z-070531T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY MO-
431 PM CDT WED MAY 30 2007
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CLAY COUNTY UNTIL 930 PM
CDT...
AT 426 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY
HEAVY RAINFALL CONTINUING ACROSS THE WARNED AREA. DOPPLER RADAR
ESTIMATED 2 TO 4 INCHES OF RAIN HAS FALLEN ACROSS CENTRAL CLAY
COUNTY IN THE PAST 2 HOURS. LOCAL LAW ENFORCEMENT HAS REPORTED
SEVERAL INCHES OF WATER FLOWING AND PONDING ON INTERSTATE 35 NEAR
THE TOWN OF LIBERTY.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...CLAYCOMO...GLADSTONE...KEARNEY...LIBERTY...AVONDALE...
GLENAIRE...HOLT...MISSOURI CITY...OAKVIEW AND PLEASANT VALLEY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 3945 9457 3929 9458 3913 9459 3918 9429
3946 9421
$$
21000
WGUS73 KEAX 302223
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
520 PM CDT WED MAY 30 2007
MOC047-310230-
/X.CON.KEAX.FF.W.0011.000000T0000Z-070531T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY MO-
520 PM CDT WED MAY 30 2007
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CLAY COUNTY UNTIL 930 PM
CDT...
AT 516 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY
RAINFALL MOVING EAST OF THE WARNED AREA. HOWEVER...LIGHT RAINS
CONTINUED OVER THE AREA...WITH LOCAL LAW ENFORCEMENT REPORTING THE
CLOSURE 122ND ROAD NORTH OF LIBERTY. IN ADDITION...A FEW WATER
RESCUES WERE REPORTED FROM CLAY COUNTY LATE THIS AFTERNOON.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...CLAYCOMO...GLADSTONE...KEARNEY...LIBERTY...AVONDALE...
GLENAIRE...HOLT...MISSOURI CITY...OAKVIEW AND PLEASANT VALLEY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3945 9457 3929 9458 3913 9459 3918 9429
3946 9421
$$
21000
WGUS73 KEAX 302324
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
619 PM CDT WED MAY 30 2007
MOC047-302334-
/X.CAN.KEAX.FF.W.0011.000000T0000Z-070531T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY MO-
619 PM CDT WED MAY 30 2007
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CLAY COUNTY IS
CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA WERE BEGINNING TO RECEDE...ENDING THE
FLASH FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT
TO YOUR LOCAL LAW ENFORCEMENT AGENCY. MOTORIST SHOULD CONTINUE TO
EXERCISE CAUTION AND BE ALERT FOR STANDING WATER EARLY THIS EVENING
AT LOW WATER CROSSINGS AND UNDERPASSES PRONE TO HIGH WATER.
LAT...LON 3945 9457 3929 9458 3913 9459 3918 9429
3946 9421
$$
21What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 30, 6:55 AM CDT, 8 hours 30 minutes earlier.
Area forecast discussion, May 30, 6:55 AM CDT, 8 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 655 AM CDT WED MAY 30 2007 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /421 AM CDT WED MAY 30 2007/ MESSY WEATHER PATTERN SETTING UP ACROSS THE REGION IN THE SHORT TERM. LOOKING ALOFT...A WEAK UPPER LEVEL DISTURBANCE WAS DRIFTING NORTHWARD ACROSS EASTERN OKLAHOMA. A MORE SIGNIFICANT UPPER LOW WAS FOUND ACROSS EASTERN MONTANA WITH A STRONG VORT MAX TRACKING ALONG THE SOUTHERN EDGE OF THIS SYSTEM ACROSS WESTERN COLORADO. AT THE SURFACE...A COLD FRONT STRETCHED ACROSS CENTRAL PORTIONS OF NEBRASKA AND KANSAS WHERE WIDESPREAD CONVECTION HAD FORMED. DECIDED TO HIT POPS PRETTY HARD TODAY...ESPECIALLY ACROSS THE WESTERN CWA. WHILE THE CONVECTIVE COMPLEX ACROSS THE PLAINS HAD BEEN SHOWING A WEAKENING TREND...IT LOOKS LIKE IT MAY HOLD TOGETHER ENOUGH TO GIVE EASTERN KANSAS AND WESTERN MISSOURI DECENT COVERAGE OF SHOWERS AND ISOLATED THUNDERSTORMS THIS MORNING. IN ADDITION...REGIONAL RADARS SHOW THE WEAK UPPER CIRCULATION ALONG THE OKLAHOMA/ARKANSAS BORDER DRIFTING ALMOST DUE NORTH. BY AFTERNOON...ADDITIONAL DEVELOPMENT IS EXPECTED WITH THE APPROACH OF THE MAIN COLD FRONT. THE WRF-NAM AND GFS ARE SIMILAR WITH BRINGING THIS FRONT TO THE FORECAST AREAS DOORSTEP BY LATE AFTERNOON...BUT THEREAFTER THE GFS IS A BIT SLOWER DURING THE OVERNIGHT HOURS WITH PUSHING THE BOUNDARY THROUGH THE ENTIRE AREA. KEPT LIKELY POPS GOING TONIGHT...WITH THE FRONT PUSHING EASTWARD...DIVERGENCE ALOFT...AND ENERGY ROTATING AROUND THE CLOSED OFF UPPER SYSTEM TO THE NORTH. PW VALUES AS THIS SYSTEM MOVES THROUGH THE FORECAST AREA WILL GENERALLY BE 125 TO 150 PERCENT OF NORMAL. THEREFORE...THERE WILL LIKELY BE SOME LOCALLY HEAVY RAINFALL LATE THIS AFTERNOON AND TONIGHT. LOOKING AT QPF AMOUNTS...THE GFS LOOKED TO BE TOO HIGH WITH A SWATH OF UP TO 3 INCHES FROM EAST-CENTRAL KANSAS TO NORTH-CENTRAL MISSOURI. GIVEN THE AMOUNT OF MOISTURE AND FORCING WITH THE SYSTEM...THE WRF-NAM LOOKED UNDERDONE WITH QPF BETWEEN A HALF AND THREE QUARTERS OF AN INCH PROGGED. FORECAST RAINFALL AMOUNTS ARE TRENDED TOWARD HPC GUIDANCE AND THE CANADIAN MODEL WHICH PAINT GENERALLY AN INCH WITH ISOLATED SPOTS UP TO 1.5 INCHES. AS MENTIONED IN THE PREVIOUS DISCUSSION...3-6 HOUR FLOOD GUIDANCE NUMBERS ARE GENERALLY 1.7 TO 2+ INCHES ACROSS THE AREA. SINCE THE CURRENT THINKING IS THAT THE AREA WILL NOT GET WIDESPREAD RAINFALL AMOUNTS ABOVE 1.5 INCHES...WILL CONTINUE TO HOLD OFF ON ISSUING ANY FLOOD WATCHES. WILL MENTION THE POTENTIAL FOR HEAVY RAINFALL AND ISOLATED FLOODING IN THE HWO. TRENDS WILL NEED TO BE MONITORED TODAY...IN THE EVENT THE SYSTEM SLOWS AND POTENTIAL QPF AMOUNTS INCREASE. AS FOR SEVERE WEATHER POTENTIAL TODAY...IT LOOKS FAIRLY LOW WITH AN ISOLATED STORM OR TWO MAYBE STRONG ENOUGH TO PRODUCE MARGINAL HAIL. THE SREF SHOWS MLCAPE RISING TO AROUND 1000-1500 J/KG BY LATE AFTERNOON ACROSS THE WEST/SOUTHWEST PORTIONS OF THE CWA AS THE FRONT NEARS. HOWEVER...LAPSE RATES ARENT THAT IMPRESSIVE AND THE STRONGER SHEAR WILL BE FOUND BEHIND THE FRONT. MODELS PROG THE FRONT TO BE JUST EAST OF THE FORECAST AREA BY 12Z THURSDAY. DUE TO TIMING UNCERTAINTIES...KEPT SOME LOW POPS ACROSS THE EASTERN HALF OF THE FORECAST AREA IN THE EVENT PRECIPITATION LINGERS DURING THE FIRST HALF OF THE DAY. BY THURSDAY NIGHT...THE FRONT BEGINS TO LIFT NORTHWARD WITH LOW LEVEL MOISTURE TRANSPORT INCREASING ACROSS THE CENTRAL PLAINS. THE MAJORITY OF THE MODELS SHOW A SIGNAL OF MCS DEVELOPMENT ON THE NOSE OF THIS BETTER MOISTURE TO THE WEST OF THE FORECAST AREA...THEN SHIFTING THE ACTIVITY TOWARD EASTERN KANSAS/WESTERN MISSOURI LATE THURSDAY NIGHT/EARLY FRIDAY. LOW CONFIDENCE ON WHERE ANY COMPLEX WOULD DEVELOP AT THIS TIME...THEREFORE ONLY GOING WITH 30 TO 40 POPS. KEPT SIMILAR POPS (20 TO 40 PERCENT) FROM THE PREVIOUS FORECAST FRIDAY THROUGH SATURDAY...AS THE CLOSED LOW TO THE NORTH WILL BE SLOW TO MOVE BEFORE EJECTING TO THE EAST BY SUNDAY. LATE IN THIS PERIOD...ANOTHER COLD FRONT WILL PUSH THROUGH MISSOURI. SAW && .AVIATION... FOR THE 12Z TAF SCATTERED SHOWERS WITH A FEW CLOUD TO GROUND STRIKES WILL AFFECT ALL 3 SITES THROUGH LATE MORNING. MVFR CEILINGS HAVE MOVED INTO ALL 3 SITES AND THESE CEILINGS WILL PERSIST FOR THE REST OF THE DAY. SHOULD SEE A LULL IN PRECIPITATION BY LATE MORNING WITH CONVECTION REFORMING BY MID TO LATE AFTERNOON AS SOME SURFACE HEATING ACTS TO DESTABILIZE THE AIRMASS. PLAINS COLD FRONT ASSOCIATED WITH A STRONG AND DEEP UPPER TROUGH NOW OVER THE ROCKIES WILL TRACK EAST TODAY. AM EXPECTING MORE CONCENTRATED SHOWER AND THUNDERSTORMS ACTIVITY AS THIS FRONT MOVES INTO WESTERN MO. WITH PASSAGE OF FRONT THIS EVENING WE SHOULD SEE A RAPID RISE IN THE CEILINGS WITH VFR CONDITIONS PREVAILING AFTER 04Z. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
Hazardous weather outlook, May 30, 12:51 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1251 PM CDT WED MAY 30 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1251 PM CDT WED MAY 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG UPPER LEVEL DISTURBANCE ACROSS THE NORTHERN PLAINS...AND AN APPROACHING COLD FRONT SITUATED ACROSS EASTERN KANSAS...WILL BRING WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY TO THE OUTLOOK AREA DURING THE AFTERNOON AND EVENING HOURS. WHILE SHEAR WILL BE MINIMAL WITH THIS SYSTEM...THERE MAY BE ENOUGH FORCING AND INSTABILITY TO PRODUCE HAIL TO THE SIZE OF DIMES IN ISOLATED STORMS. HOWEVER...THE MAIN THREAT DURING THE AFTERNOON AND NIGHTTIME HOURS WILL REMAIN THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. WITH ABUNDANT MOISTURE IN PLACE AHEAD OF THE SYSTEM...TOTAL RAINFALL AMOUNTS OF 0.5-1.0 INCHES ARE LIKELY ACROSS THE ENTIRE AREA. HOWEVER...AREAS FROM KIRKSVILLE TO PRINCETON...SOUTHWARD TO CHILLICOTHE AND MOBERLY HAVE THE POTENTIAL TO RECEIVE LOCAL RAINFALL AMOUNTS OF AN INCH AND A HALF OR GREATER BEFORE THE PRECIPITATION TAPERS OFF EARLY THURSDAY MORNING. THESE HEAVIER AMOUNTS OF RAINFALL MAY LEAD TO LOCALIZED FLOODING...HOWEVER WIDESPREAD FLOODING IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE AFOREMENTIONED UPPER LEVEL SYSTEM WILL REMAIN NEARLY STATIONARY ACROSS THE NORTHERN PLAINS THROUGH THE FIRST PART OF THE UPCOMING WEEKEND. THIS SLOW STORM MOVEMENT WILL RESULT IN PERIODIC SCATTERED THUNDERSTORM CHANCES THROUGH THE WEEKEND. HOWEVER...THE NEXT THREAT FOR MORE WIDESPREAD RAINFALL WILL MAINLY BE FOCUSED AROUND LATE THURSDAY NIGHT INTO THE DAYTIME HOURS OF FRIDAY...AND THEN ONCE AGAIN TOWARDS THE MIDDLE OF NEXT WEEK. AT THIS TIME...THE ANTICIPATED THREAT WITH THE STRONGER STORMS WOULD BE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS. DUX
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:25 PM CDT | Flash Flood Warning | EAX | Daviess | 6 hr |
| May 30, 5:06 PM CDT | Flash Flood Warning | EAX | Jackson | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.